Long-term Seroxat use and its associated health problems

Have you been taking Seroxat for 5 years or more?

Suffered health problems that you think could be caused by Seroxat?

Then don’t tell me, but go to – ‘Seroxat: Ups and Downs’ – and let them know.

It’s new forum and we all have to start somewhere, so get over there and start posting!

The forum has been started by Shutah, whose signature runs like this:
Prescribed 20mg Seroxat 1996 for migraines!! WHY???
Divorced 1997.
Doolally 1997 onwards.
Escaped to USA 1999.
Completely barmy 1999 onwards.
Came back to UK 2003 and tried 10mg – OMG!!! Scary time.
Back up to 20mg. Ahhhhh calm again.
2004 tried 10mg again – MANIC!! Murderous!! Frightened!!
2005 put up to 30mg – wahay!! Fairyland!!
2006 down to 20mg.
2007 still on 20mg – too darn scared to try again!!!

I should also perhaps mention Shutah’s blog while I’m at it – the Seroxat Weblog

7 Responses to “Long-term Seroxat use and its associated health problems”

  1. truthman30 Says:

    There are some good threads on PP about long-term damage from Seroxat and long-term, lingering symptoms …

    http://www.paxilprogress.org/forums/showthread.php?t=24481

    Also there is much documented evidence of protracted withdrawal and long-term suffering reported from Seroxat on many other web sites… such as quitpaxil.org

  2. shutah Says:

    Thanks for this info … I am aware of PaxilProgress and others, but my intention was to have a place where specific organ ‘damage’ and neurological difficulties could be monitored and collated. I felt that by adding a forum to my blog to obtain information would assist SeroxatUserGroup with their research. It might also perhaps encourage those people who prefer to remain anonymous (as there is no requirement to register on the forum) to share their stories. If it doesn’t work, then I’ve lost nothing … but I have at least tried to help!

  3. julie scanlan Says:

    hi
    i have been on seroxat for sixteen years since my son david died as a result of prematurity. I have been up and down with it but his last eighteen months since my mum passed away it has been terrible. The agitated leg that winds everyone up because i cannot stop it moving when i am out. The weight gain is making me so miserable i have never been so big. The mood swings i snap every six weeks and cannot stop talking. I cannot think quietly about anything it just comes out of my mouth. I cannot remember things i black out. I am sick and so bloated. I cannot have any feelings i cannot cry or laugh then all i do is just cry in the middle of a shop or similiar. I ould go on but my family are getting fed up of the nasty swings but all my doctor has done is to put my tablets up to 30mg and keep giving sleeping tablets for the insomnia. I am getting desperate i dont know what to do can anyone recommed anything please

  4. truthman30 Says:

    16 years is an awfully long time to be prescribed an SSRI like Seroxat. If you want to come off it , you would need to Taper over a period of time. Check out paxilprogress.org

  5. Matt Says:

    Hi,
    I’ve been on and off the same medication since my late 20’s. Now at 34 I have accepted that these pills help but I can relate to what you are saying. I have put on loads of weight and its hard to feel emotion. I don’t want to be on these but know it stops my panic attacks and axiety bouts. Its very hard to come off and I’ve come off them a few times, my longest period being 7 months but now it last for three to four weeks and I relapse. When coming off I cut my dose slowly and take my time but there’s no time when I’ve felt healthy enough to kick them for ever and think I could be smitten (addicttied).

  6. Andrew P Says:

    I’m a user of 10 yrs…… this drug has ruled my life after being prescribed it like smarties when i was 19. Great at first. Solved all my problems. Now!!!….. the moment i miss a dose, my mood changes. The longer i leave it. SWEATS. SHORT TEMPER. ELECTRIC SHOCKS, in my head and tongue. FEEL SICK. TIRED. FEEL LIKE IM NOT REALLY HERE> like a computer game. ANGER at anything. doesn’t matter. just small stuff. NIGHTMARES. I live with it cause i’ve decided i’ll never come off it, but so long as i take my 40mg dose every 2 days. I’m OK. A fucking slave to GSK. I’ve recently self harmed. THats a new step. 10 yrs now, nearly 11. I’m 30. It scares me what i might do one day. I try control it best i can, and do a pretty good job, but now and then, i slip. Thank you GSK. Thank you doctors. for all your fucking help in making me BETTER!!!!!!!!!!!!!!!

  7. darren p Says:

    im taking this drug for 15 years and it really helps me .i would love to try to come off it .but im afraid all the panic attacks would come back.MY doctor has told me that there will be no problems for me as i age ,I dont take 20mg every day i tend to take it every 2nd or 3rd day and it keeps me at a level of ease .I have heard people say that long term use of this drug isnt a good idea but in my opinion if i had high blood pressure i would have to take a pill for it .SO whats good for the goose is good for the gander


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: